I am a 24 year old male, and have experienced mild hair loss for the past 2 years or so, mostly in the temple region. However, the rate of hair loss has significantly increased in the last 8 or 9 months, and has expanded to the entire top of the head. The front is now very thin, and my scalp is plainly visible all over when the hair is wet. I began taking Propecia 3 months ago, and have not noticed any slowdown in the rate of hairloss. What I have noticed recently, is that my hair has become very oily (it has never been very oily before), and mild acne is beginning to form at the hairline.
So my two questions are:
1) Is the increased rate of hair loss, and sudden expanded hair loss region normal?
2) Is the oily hair and/or acne side effect of Propecia? Normal symptoms of hair loss? Or something else?
Thanks a lot for your great blog!
These are questions for your doctor. Remember, you’re asking about a prescription medication. You should pose questions about this sort of thing with your prescribing doctor.
In my experience, what you are reporting for the first three months with regard to seeing a benefit on Propecia is usual as it takes almost a year to see value. With regard to the oily nature that you are reporting, I have not seen this reported by my patients.